MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dre.Pma/510(k): k141148.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of quality engineering review.
 
Event or Problem Description
It was reported that a patient experienced a svc tear and blood pressure drop during a lead extraction procedure.Removal of the icd lead commenced using the evolution 11fr shortie to peel off the adhesion at the insertion area, then evolution 11fr rl (lr-evn-11.0-rl) was advanced to near the entrance of the svc to peel off the adhesion.A philip's glidelite 12fr was then used and the patient's blood pressure began to drop.Device user temporarily conducted hemostatic treatment with a balloon catheter (bridge occlusion balloon catheter/ philip) and then performed on-pump thoracotomy for hemostasis and the three remaining leads (the ventricle lead in the right and the left atrial and ventricle leads) were removed and the incision was closed.The patient was returned to the icu.The severity of the complication and the patient's condition have not been supplied.
 
Additional Manufacturer Narrative
D2b: product code: dre.G5: pma/510(k): k141148.A device was not returned on this complaint, therefore a physical investigation could not be performed and the customer's complaint could not be confirmed.The complaint/event entered within trackwise: "damage of the superior vena cava (svc) resulting in open chest surgery.The device history record (dhr) was reviewed, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to current specifications.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.A risk assessment will be performed and documented in the complaint summary tab in trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key13827290
Report Number2522007-2022-00010
Device Sequence Number11013099
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)240531(10)N180151
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN180151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale